MAUDE Adverse Event Report: SIEMENS MEDICAL SOLUTIONS USA, INC. ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER; ULTRASOUND DEVICE

SIEMENS MEDICAL SOLUTIONS USA, INC. ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER; ULTRASOUND DEVICE
Model Number ACUNAV 8F-90
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to siemens for evaluation.If additional information is received or if the device is returned at a later date, this report will be supplemented.
 
Event or Problem Description
It was reported that a patient was put under anesthesia and underwent an atrial fibrillation (afib) cryoballoon ablation procedure.The catheter was inserted into the patient and while the doctor was evaluating the heart with an intracardiac catheter (ice), a poor acoustic imaging was generated by the catheter.The doctor removed the catheter and reinserted a new catheter to complete the procedure using the same ultrasound system.The procedure was delayed by five minutes while a replacement catheter was prepared.Later in the procedure, after the transeptal puncture, the patient developed pericardial effusion.In order to immediately stabilize the patient, the doctor performed pericardiocentesis and aspirated 300ccs of fluid.It is unknown whether this was a result of the reported event; however, the initial report stated that the pericardial effusion was unrelated to the catheter.No additional information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the date new information was received and the type of report; provide the type of reportable event, provide the type of follow-up, update the event problem.After several attempts were made to obtain the catheter referenced in the initial report, it was not returned to siemens for investigation.According to engineering, based on trend analysis, the probable cause of the reported phenomenon could be stack damage or saline contamination due to user error.(b)(4).

Brand Name
ACUSON ACUNAV 8F-90 ULTRASOUND CATHETER
Common Device Name
ULTRASOUND DEVICE
Manufacturer (Section D)
SIEMENS MEDICAL SOLUTIONS USA, INC.
685 east middlefield road
mountain view CA 94043 4050
MDR Report Key6888402
Report Number3009498591-2017-00388
Device Sequence Number16343901
Product Code OBJ
UDI-Device Identifier04056869001029
UDI-Public04056869001029
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUNAV 8F-90
Device Catalogue Number10135936
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;